Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Sadmang

Losing Hope, Depressed, Should I Try Just Stopping And Going Natural?

Recommended Posts

Long story short, i screwed up bad. I used anabolic steroids and ended up getting very bad acne on my arms, face, chest, and back. I stopped using them and eventually the body acne went away, my face still has acne and won't go away. I used the steroids almost 2 years ago and I feel fine besides feeling depressed/stressed over my skin.

I've gotten blood tests and im in the normal ranges although low, its in the "normal" zone. I went to an endocrinologist who said my blood tests looked fine to him. So i'm not exactly sure if it is hormones or not. I don't believe it is.

It started off being very bad cystic acne. Now I still have bad acne but it's not as cystic i guess you can say. I get a lot that come to whiteheads and a lot that are under the skin but nowhere near as big as a cyst. I guess they are papules?

I've only had acne once in my life, im 26 now and the first time was when i was 22. It went away after a few months of Differin and Benzamycin. This just will not stop and it's ruining my life, especially knowing I did it to myself.

I've been through Retin-a, Doxycycline, Tazorac, Aczone, Differin, B5 Vitamins, Zinc, and Benzamycin. Although it's nowhere near as bad as it was a year ago, its still very bad. It's giving me a ton of scars. I tried accutane 20mg for a month or so but it was giving me blurry vision and stomach problems so I stopped.

I'm pretty much losing hope in everything, im wondering if I should just quit all the topicals and try an all natural route. Apple cider vinegar, Zinc, B5, and an AHA. Unless anybody has any other ideas I'm all out of them.

I only have old pictures, but this is basically what my skin still looks like but with active acne still. It just keeps coming back and never actually going away.

http://prntscr.com/3qfi14

http://prntscr.com/3qfi56

Link to comment
Share on other sites

Youre really not that bad off. How long have you been using the retin-a ? Tried antibiotics?

Link to comment
Share on other sites

Possibly try some of the non-Rx things. . .benzoyl peroxide or salicylic acid for a few months. Watch your diet and drink lots of water. Maybe all the antibiotics and chemicals are aggravating your skin.

I know this isn't what you want to hear but it's not abnormal for former steroid users to have chronic problems. I work in healthcare and even when steroids are used therapeutically, some patients have permanent health problems. The damage to hormone receptors as well as glands can sometimes be permanently altered. I think you should possibly go a another doctor to get a second opinion and additional testing on your endocrine system as well as your kidney/liver function. I wonder if you possibly have some uncommon thyroid or testosterone impairment.

I wish you luck.

Link to comment
Share on other sites

Possibly try some of the non-Rx things. . .benzoyl peroxide or salicylic acid for a few months. Watch your diet and drink lots of water. Maybe all the antibiotics and chemicals are aggravating your skin.

I know this isn't what you want to hear but it's not abnormal for former steroid users to have chronic problems. I work in healthcare and even when steroids are used therapeutically, some patients have permanent health problems. The damage to hormone receptors as well as glands can sometimes be permanently altered. I think you should possibly go a another doctor to get a second opinion and additional testing on your endocrine system as well as your kidney/liver function. I wonder if you possibly have some uncommon thyroid or testosterone impairment.

I wish you luck.

I'm thinking about just quitting all the retinoids and just hoping apple cider vinegar/zinc will help me. All the topicals could be just irritating. I've tried BP and salicyclic acid with no results.

Only problem with going to another endocrinologist is that I need a referral. I don't know how I can explain to my doctor that I need another referral to a different one. I suppose I can tell him I've used steroids but I really didn't want to take that route. I didn't want my insurance to be ruined for life but as of now I'm thinking I really need the help and I should.

I've looked at my bloods and although my test is normal yet low, my LH/FSH are kicking out properly so I've probably always had pretty low testosterone.

I think I'm going to get my thyroid looked at and see if anything is wrong.

Link to comment
Share on other sites

Possibly try some of the non-Rx things. . .benzoyl peroxide or salicylic acid for a few months. Watch your diet and drink lots of water. Maybe all the antibiotics and chemicals are aggravating your skin.

I know this isn't what you want to hear but it's not abnormal for former steroid users to have chronic problems. I work in healthcare and even when steroids are used therapeutically, some patients have permanent health problems. The damage to hormone receptors as well as glands can sometimes be permanently altered. I think you should possibly go a another doctor to get a second opinion and additional testing on your endocrine system as well as your kidney/liver function. I wonder if you possibly have some uncommon thyroid or testosterone impairment.

I wish you luck.

I'm thinking about just quitting all the retinoids and just hoping apple cider vinegar/zinc will help me. All the topicals could be just irritating. I've tried BP and salicyclic acid with no results.

Only problem with going to another endocrinologist is that I need a referral. I don't know how I can explain to my doctor that I need another referral to a different one. I suppose I can tell him I've used steroids but I really didn't want to take that route. I didn't want my insurance to be ruined for life but as of now I'm thinking I really need the help and I should.

I've looked at my bloods and although my test is normal yet low, my LH/FSH are kicking out properly so I've probably always had pretty low testosterone.

I think I'm going to get my thyroid looked at and see if anything is wrong.

hi- if you are in the U.S., you can't be denied coverage due to a preexisting condition, thanks to the ACA. Additionally, most doctors are completely familiar with the notion of getting a second opinion, asking him for it shouldbr put him off, it's your right as a patient. I think it's very important you discuss your previous history with him or her, because it will likely change the treatment recommendations he or anyone he refers you to will make. You're more likely to get the treatment you need that way.
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×